| Catalog Number |
SCPX146MH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/23/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent primary breast reconstruction with a 650cc mentor cpx4 plus, smooth, medium height on the left breast.Post-operatively, the patient was diagnosed with left breast implant rupture.As a result, the patient underwent breast implant removal surgery on (b)(6) 2026.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 23, 2026, the mentor failure analysis lab received the device for evaluation.On march 23, 2026, the product investigation was completed.Device investigation summary: the physical product was returned to mentor for evaluation.Mentor conducted a visual inspection, microscopic examination and thickness measurement of the returned device.Visual analysis of the returned sample revealed a tear on the anterior view, between the union of the shell and bladder, al 1 o'clock.A microscopic examination was performed and the cause the tear could not be identified.Therefore a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: the silicone shell of the tissue expander may easily be cut by a scalpel or ruptured by excessive stress, manipulation with blunt instruments, or penetration by a needle.Subsequent deflation and/or rupture could result.All devices should be carefully inspected for structural integrity prior to and during implantation.In addition, the patient should be advised that vigorous body movement (e.G., physical exercise) or excessive manipulation or trauma in the region of the expander may cause stress to the device and result in subsequent deflation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.